I've been browsing this site and the internet for so long. I didn't see any answers to my situation so I figured I make a Livejournal account and ask here.
Since April 2014, I've been getting monthly yeast infections. It all started when I took antibiotics for strep throat. I have used various vaginal suppository creams and Diflucan since then. The good thing is they've all worked, whether I take one or two doses, however, my symptoms have returned in a few weeks.
I went to Planned Parenthood this Wednesday(edit: Wed, not Thurs. Oops!) to get some answers on why I'm still getting these infections. The doctor said it's my diet, the way I have sex with my partner, or I'm prediabetic.
I'm currently on a stricter diet of no breads, pasta, sugary foods except small portions of fruits. I do notice that when I eat high amounts of sugar in say three days, I will develop an infection. I do my best to stay away from any sweets except fruits.
I'm unsure if my partner is infected. He was never tested. One doctor said he doesn't need to be tested unless he develops some sort of rash or other symptoms. He did get one but that was way back in April. As of now, he doesn't have any rashes on his penis.
I'm also unsure if I'm diabetic. I don't have any other symptoms other than these monthly yeast infections. Doesn't hurt to check so I will make an appointment soon.
While I'm still trying to solve this problem, I did receive a 3-day dose of terconazole cream and Diflucan. Today's my third day and while I do feel better, I want to have a normal, healthy vagina again and never ever get another infection ever again.
So, my questions are:
-I did call Planned Parenthood recently to ask if my partner needs to be tested. I was told they do not test unless he develops some symptoms. Should I give him some of my extra vaginal cream for his penis anyway? How does he use it and for how long? I assume if I used the suppositories for 3 days, he would have to use it on himself for 3 days, right?
-I hear boric acid is really affective for recurring yeast infections and I really want to try it out. Since I'm done with the terconazole, should I insert a boric acid capsule once a night for a week and then insert twice a week for 6 months?
Things I have done so far:
Wearing cotton underwear, going commando, less usage of thongs, eating yogurt, adding kefir and garlic to my diet.
Any comments and suggestions is greatly appreciated. I really want to get rid of this itching and burning!